I just started Lexapro today and took my first dose at 9am (EST). I only took 1/2 of a 10 mg to start. Aside from some stomach issues during the day things seemed to go half way decent. A little while ago I started getting these weird hot flashes and I'm a MALE. Hot almost burning feeling at the back of my neck, chest, and arms. I do not see any rash or hives present, so I am a little concerned. Now anxiety is kicking up a little since then, but had ZERO anxiety throughout the day. Has anyone had this side effect from taking Lexapro, as I am very new to this whole thing.
I think it is a little early to have side effects. I have been taking Lexapro for 10 weeks and I feel so much better. Yes I notice being a little hot now and then, but nothing to worry about. I am 65 and female.
Good luck. They take at least 6 weeks to be effective - you should not cut your dose unless your doctor told you to.
Hi, Tait! If it's any consolation, what you're feeling are "normal" side effects for a small number of patients starting Lexapro.
"Common (1% to 10%): Agitation, anxiety, nervousness, restlessness
Less common: (0.1% to 1.0)
Burning, crawling, itching, numbness, prickling, "pins and needles", or tingling feelings"
The good news is that they generally only last a few days to a week or two but they decrease every day.
"Side effects have been reported to be generally mild and transient. They are most common during the first 2 weeks of treatment and decrease in intensity and frequency with continued treatment. They generally do not lead to treatment cessation."
"Some side effects of escitalopram may occur that usually do not need medical attention. These side effects go away during treatment as your body adjusts to the medicine. Also, your health care professional may be able to tell you about ways to prevent or reduce some of these side effects."
So don't be alarmed, just try to take each day as it comes knowing it will go away and you'll be feeling great once the benefits of the medication kick in.
Hope this helps you! Best regards, Wildcat
Just wanted to let you know what you're feeling is the medication firing off the nerve endings in your body. This will pass most likely, if it doesn't subside please consult the professional that put you on the medication, there is many medications in this class that can help and maybe you will be less prone to side effects. However I urge you to stay on it for awhile to give it a fair time to see if things subside.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Jan 2015 • 2 answers
Posted 6 Jun 2016 • 4 answers
Posted 29 Jan 2017 • 1 answer
Posted 27 Jul 2017 • 1 answer
Posted 29 May 2018 • 4 answers